+ Reply to Thread
Results 1 to 8 of 8
  1. #1
    Member
    Join Date
    Aug 2012
    Posts
    31

    Default finasteride and libido

    Isn't it possible that the lack of libido is caused by the depression and anxiety of hair loss and not the medication? I think for a good percentage of guys that decide to take the meds, hair loss causes them a lot of grief. It's freaking hard to get horny when you're consumed about hair loss.

  2. #2
    Senior Member
    Join Date
    May 2012
    Posts
    4,424

    Default

    Quote Originally Posted by boourns View Post
    Isn't it possible that the lack of libido is caused by the depression and anxiety of hair loss and not the medication? I think for a good percentage of guys that decide to take the meds, hair loss causes them a lot of grief. It's freaking hard to get horny when you're consumed about hair loss.
    Depression and anxiety definitely do play a major role in your sex drive. However Finasteride does play its own role as well, but not for every guy on the damn pill. Dutasteride afaik, is supposed to suppress DHT but also increase Testosterone. A few guys I spoke with said their libido went on overdrive while on dutasteride.

  3. #3
    Senior Member Notcoolanymore's Avatar
    Join Date
    Jun 2013
    Location
    A place hot as hell
    Posts
    2,268

    Default

    I am not denying the possibility of fin sides. The first thing that people fear the most when it comes to fin are the sexual sides. It is the main thing they obsess about when they finally start taking it. I was/am the same way. I think we can sometimes convince ourselves that something is going on when in reality it isn't. Depression and anxiety can definitely hurt your libido. I think sometimes our own minds can be our worst enemy when it comes to identifying sides.

  4. #4
    Senior Member
    Join Date
    Jun 2013
    Posts
    350

    Default

    Quote Originally Posted by Notcoolanymore View Post
    I am not denying the possibility of fin sides. The first thing that people fear the most when it comes to fin are the sexual sides. It is the main thing they obsess about when they finally start taking it. I was/am the same way. I think we can sometimes convince ourselves that something is going on when in reality it isn't. Depression and anxiety can definitely hurt your libido. I think sometimes our own minds can be our worst enemy when it comes to identifying sides.
    at points in my life i've convinced myself i had ED for reasons that had no earthly business causing it..

    the mind is an extremely powerful thing

  5. #5
    Senior Member
    Join Date
    Sep 2010
    Posts
    1,479

    Default

    Quote Originally Posted by boourns View Post
    Isn't it possible that the lack of libido is caused by the depression and anxiety of hair loss and not the medication?
    Yes absolutely. Not for everyone but for some. My sex drive was lower pre-fin than post-fin because I was so depressed about hair at that time

  6. #6
    Member
    Join Date
    Aug 2012
    Posts
    31

    Default

    When I first saw thinning on my crown it felt like my balls shrunk and my penis lost all its feeling. I compared it to the same feeling when a doctor tells a patient that they are dying or has a horrible disease. It was just anxiety after that and no libido.

    You also hear guys claim how their libido never improved after getting off the drug but couldn't it also be very possible it's because some years have passed and their sex drive just naturally slowed down? If 18 is supposedly the peak for a guy's sex drive then it would be downhill from then on.

  7. #7
    Member
    Join Date
    Aug 2012
    Posts
    31

    Default

    Quote Originally Posted by redy View Post
    at points in my life i've convinced myself i had ED for reasons that had no earthly business causing it..

    the mind is an extremely powerful thing
    Agreed. Your mind can really only concentrate on one thing at a time and if it's more important than sex then it's no time for boner.

  8. #8
    Junior Member
    Join Date
    Apr 2014
    Posts
    7

    Default

    These are rare cases when the use of finasteride results in ED problems. Moreover all of us can react individually to any meds.
    I am on Propecia for about 4 months and my sexual life is not affected at all.
    As it is known ED has Psychological and Physical causes. Those of Psychological type include depression, anxiety, stress. Try not to worry, work on your psychological state and everything will be good.

Similar Threads

  1. Slight loss of libido with Finasteride..
    By stamina123 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 5
    Last Post: 03-13-2013, 05:04 PM
  2. For those with a low libido...
    By mathmoose in forum Men's Hair Loss: Start Your Own Topic
    Replies: 5
    Last Post: 10-09-2012, 02:54 PM
  3. Does Fin always cause low Libido?
    By Parker in forum Men's Hair Loss: Start Your Own Topic
    Replies: 1
    Last Post: 08-31-2012, 05:43 AM
  4. Try this if you have ED or loss of Libido from Fin
    By Johny.track131 in forum Hair Loss Treatments
    Replies: 6
    Last Post: 05-12-2012, 02:59 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Filling Fue scars
Today 01:27 AM
by Sam23
Last Post By Sam23
Today 01:27 AM
Finasteride 0.25 mg twice per week. Works for me.
08-28-2012 08:42 PM
Last Post By Sam01
Today 01:25 AM
How long will I last?
10-19-2017 01:52 PM
by Sean123
Last Post By BaldBearded
Today 12:59 AM
Lorenzo from Hasson and Wong.
Yesterday 04:01 PM
Yesterday 07:40 PM
3 months propecia resul
09-30-2017 02:25 AM
Last Post By Rsinal331
Yesterday 05:42 PM